Antidepressants and their influence on weight gain

Depression is one of the diseases that affect most people in the world. This is a simple grief, patients with depression are immersed in deep pain that can cause them to hurt themselves.

For this reason, many specialists prescribe antidepressants for patients with depression in order to live a more normal life and not to endanger their lives. However, there are still doubts about the delivery of these pills, as they are believed to have side effects.

One of the effects is weight gain. This has been demonstrated by a study by King’s College London published by The BMJ. It claims that long-term use of antidepressants increases the patient’s weight.

People who took antidepressants had a 21% chance of gaining 5% of their body weight in the first few years of taking these pills compared to those who did not. This has been shown in this study.

Antidepressants that gain weight

Not all antidepressants have this effect. Researcher Rafael Gafoor pointed out that people taking mirtazapine had a 50% chance of increasing weight by 5%. And people taking citalopram were at risk of gaining 26%.

Other antidepressants such as Remeron, Cymbalta, Zoloft, Effexor, Celexa, Prozac, Lexapro, Desyrel, Elavil, Paxil, Pamelor and Prothiaden can also have this effect on consumers.

Researchers say depressed symptoms, increased appetite, and lack of motivation to move are the factors that lead to weight gain when taking antidepressants.

Therefore, patients who are prescribed antidepressants should ask their doctor for weight control so that it does not affect their body and they have no motivation to become depressed. You can also ask your doctor to prescribe a lower weight gain.

You will like these too.  This thing takes your hunger and allows you to lose weight like crazy

It is important here that patients control their depression, continue their life as usual and do not influence their figure.

Leave a Reply

Your email address will not be published. Required fields are marked *